Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 210, NWS Morristown, TN

October 26, 2010Jefferson County, Knox County, Sevier County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Oct 26, 2010, 7:26 PM EDT for Jefferson County, Knox County, Sevier County, Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2010, 7:26 PM EDT (23:26 UTC)
Expired
Oct 26, 2010, 7:44 PM EDT
In force
18 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Jefferson County, TN, Knox County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 33 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 26, 2:16 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 403 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
403 m²/s²
0-3 km storm-relative helicity
486 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 7:20 PM EDT, 6 minutes earlier.

Area forecast discussion, Oct 26, 7:20 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
720 PM EDT TUE OCT 26 2010

.AVIATION...CONVECTIVE SYSTEM CURRENTLY PROGRESSING INTO THE SOUTHERN
APPALACHIAN REGION. ANTICIPATE CONDITIONS TO DETERIORATE TO MVFR
CONDITIONS AS MAIN LINE OF CONVECTION MOVES THROUGH TAF SITES AND
STAY THERE THROUGH EARLY MORNING AS SYSTEM'S PROGRESS SLOWS.
CONDITIONS EXPECTED TO IMPROVE TO VFR BY LATE TOMORROW MORNING.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     SEVIER SMOKY MOUNTAINS...SOUTHEAST MONROE.

     WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR THE
     FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
     CLAIBORNE...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
     HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...
     MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH
     SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST
     GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...
     SEQUATCHIE...SOUTHEAST CARTER...SOUTHEAST GREENE...
     SULLIVAN...UNICOI...UNION...WASHINGTON TN...WEST POLK.

VA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
     ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

&&

LCM
Hazardous weather outlook, Oct 26, 5:17 AM EDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
517 AM EDT TUE OCT 26 2010

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-270930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
517 AM EDT TUE OCT 26 2010 /417 AM CDT TUE OCT 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS
EVENING. STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA IN
ADVANCE OF THE FRONT. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE.
THERE WILL BE A GOOD POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS
...MAINLY BETWEEN 8 PM EDT AND MIDNIGHT. THE MAIN THREAT WILL BE
DAMAGING STRAIGHT-LINE WIND GUSTS OVER THE ENTIRE AREA. THERE WILL
ALSO BE A THREAT OF TORNADOES...PARTICULARLY IN THE CUMBERLAND
PLATEAU AND THE CENTRAL AND SOUTHERN TENNESSEE VALLEY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

In the hours before

Local storm report, Oct 26, 3:25 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
325 PM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     SIGNAL MOUNTAIN         35.13N 85.34W
10/26/2010                   HAMILTON           TN   LAW ENFORCEMENT

            ONE TREE DOWN.

&&
Local storm report, Oct 26, 3:43 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
343 PM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     FUNNEL CLOUD     7 S ATHENS              35.35N 84.60W
10/26/2010                   MCMINN             TN   AMATEUR RADIO

            SPOTTED ALONG COUNTY RD 750 4 MILES SOUTH OF THE
            INTERSECTION OF HWY 30 AND COUNTY RD 750.

&&
Local storm report, Oct 26, 4:23 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
423 PM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     FUNNEL CLOUD     4 N PHILADELPHIA        35.74N 84.40W
10/26/2010                   LOUDON             TN   AMATEUR RADIO

            SPOTTED ALONG INTERSTATE 75 AT EXIT 72.

&&
Local storm report, Oct 26, 5:42 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
542 PM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     SWEETWATER              35.60N 84.47W
10/26/2010                   MONROE             TN   LAW ENFORCEMENT

            ONE TREE DOWN.

&&
Local storm report, Oct 26, 6:55 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
655 PM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TORNADO          4 SW HARRISON           35.09N 85.20W
10/26/2010                   HAMILTON           TN   LAW ENFORCEMENT

            PUBLIC REPORTED TORNADO ON THE GROUND NEAR HIGHWAY 58
            ALONG SHELBORNE DRIVE.

&&

CCARPENT
Local storm report, Oct 26, 7:16 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
716 PM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TORNADO          5 NNE CHATTANOOGA       35.13N 85.22W
10/26/2010                   HAMILTON           TN   EMERGENCY MNGR

            TORNADO HIT NEAR SOUTH CHICKAMAUGA DAM WITH DAMAGE TO
            CEMENT PLANT, HOMES, MULTIPLE VEHICLES, TREES AND POWER
            LINES DOWN. HIGHWAY 153 AND 58 AREA.

&&

CCARPENT

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 2:33 AM EDTHigh Wind WarningMRXBlount, Cocke, Monroe, Sevier19 hr
Oct 26, 2:33 AM EDTWind AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more19 hr
Oct 26, 2:12 PM EDTTornado WarningMRXMorgan, Roane33 min
Oct 26, 2:24 PM EDTTornado WarningMRXMeigs, Rhea, Roane22 min
Oct 26, 2:31 PM EDTTornado WarningMRXAnderson, Campbell29 min
Oct 26, 2:56 PM EDTTornado WarningMRXBradley, Hamilton34 min
Oct 26, 3:19 PM EDTTornado WarningMRXBradley, Hamilton, McMinn26 min
Oct 26, 3:35 PM EDTTornado WarningMRXBradley, Loudon, McMinn, Meigs, Monroe40 min
Oct 26, 3:57 PM EDTTornado WarningMRXMarion48 min
Oct 26, 4:03 PM EDTTornado WarningMRXBlount, Knox42 min
Oct 26, 4:10 PM EDTTornado WarningMRXBradley, Hamilton, Polk50 min
Oct 26, 4:18 PM EDTSevere Thunderstorm WarningMRXMorgan, Scott42 min
Oct 26, 4:24 PM EDTTornado WarningMRXBledsoe, Hamilton, Sequatchie51 min
Oct 26, 4:26 PM EDTTornado WarningMRXMorgan, Scott34 min
Oct 26, 4:42 PM EDTSevere Thunderstorm WarningMRXMorgan33 min
Oct 26, 4:45 PM EDTSevere Thunderstorm WarningMRXMcMinn, Monroe60 min
Oct 26, 4:54 PM EDTTornado WarningMRXMeigs, Rhea38 min
Oct 26, 4:55 PM EDTTornado WarningMRXCampbell, Claiborne, Scott35 min
Oct 26, 5:03 PM EDTTornado WarningMRXCampbell, Morgan, Scott27 min
Oct 26, 5:11 PM EDTSevere Thunderstorm WarningMRXHamilton, Marion, Sequatchie49 min
Oct 26, 5:45 PM EDTSevere Thunderstorm WarningMRXBradley, McMinn, Meigs60 min
Oct 26, 6:09 PM EDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Meigs, Rhea, Roane, Sequatchie66 min
Oct 26, 6:16 PM EDTTornado WarningMRXHamilton, Marion44 min
Oct 26, 6:17 PM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Morgan, Scott43 min
Oct 26, 6:37 PM EDTSevere Thunderstorm WarningMRXBlount, Loudon, Monroe23 min
Oct 26, 6:51 PM EDTTornado WarningMRXBradley39 min
Oct 26, 6:58 PM EDTSevere Thunderstorm WarningMRXBlount, Knox32 min
Oct 26, 7:10 PM EDTTornado WarningMRXMcMinn, Polk50 min
Oct 26, 7:46 PM EDTTornado WarningMRXMonroe44 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.